Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 7, 2021, 7:30 PM CDT for Rusk County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 7:30 PM CDT (00:30 UTC)
- Expired
- Sep 7, 2021, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.00 in
- Wind
- 50
County Rusk County, WI
The radar
The Duluth radar (KDLH), 177 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
058
WWUS83 KMPX 080030
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
730 PM CDT Tue Sep 7 2021
WIZ015-016-080115-
Barron WI-Rusk WI-
730 PM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of Rusk and northeastern
Barron Counties through 815 PM CDT...
At 729 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Birchwood to 5 miles northeast of Hawkins.
Movement was south at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rice Lake, Ladysmith, Bruce, Hawkins, Haugen, Weyerhaeuser, Canton,
Tony, Conrath, Glen Flora, Ingram and Brill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near water, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 4538 9092 4536 9093 4534 9120 4540 9168
4564 9180 4563 9067 4539 9068
TIME...MOT...LOC 0029Z 340DEG 25KT 4566 9164 4557 9065
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
TDKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 7, 6:31 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 7, 6:31 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 631 PM CDT Tue Sep 7 2021 .UPDATE... Issued at 631 PM CDT Tue Sep 7 2021 Updated for aviation discussion. && .SHORT TERM...(This evening through Wednesday night) Issued at 219 PM CDT Tue Sep 7 2021 We've managed to get a few CU to pop across the north/east portion of the area this afternoon, but otherwise it's a warm but breezy afternoon, with temperatures overachieving by a few degrees over the original forecast. The remainder of the short term will be fairly quiet, but we'll have a bit more forcing and better lapse rates during max heating on Wednesday, so some chance PoPs still look warranted for the northeast portion of the area. Most of the area will see a similar day, but with cooler temperatures and somewhat lighter winds on Wednesday. Any SHRA/TSRA activity in the northeast tomorrow afternoon should quickly end by evening, with high pressure and lighter winds bringing 40s to much of the area for lows Wednesday night. .LONG TERM...(Thursday through Tuesday) Issued at 219 PM CDT Tue Sep 7 2021 Dry northwest flow looks to transition to more of a zonal pattern across the northern tier of the CONUS by the weekend, and that should remain the case through the balance of the forecast period. Precipitation chances will start to increase a bit over the weekend as we get into return flow, but there doesn't appear to be sufficient forcing/moisture for any widespread precipitation of significance until late Monday or Tuesday. However, ensemble solutions definitely start to differ by early next week, leading to significant timing and amplitude differences in the forecast upper trough early next week. As a result, it's difficult to try and pin down a 12-hour period for PoPs, which results in low PoPs over a longer duration of time than will likely be the case in the Monday/Tuesday time frame. Given the uncertainty and the fact that it doesn't appear to be a significant event, there was little reason to stray much from the consensus NBM guidance in the long term. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 631 PM CDT Tue Sep 7 2021 Isolated evening thunderstorms will continue moving southeast across central MN into west central WI. They should dissipate before reaching KSTC, KRNH or KEAU, but this will need to be watched. Winds will be the other concern, as the gradient is expected to persist overnight. Along with some cold advection, winds should stay around 8 knots tonight, then kick up again by late morning with more gusts over 20 knots. KMSP...Evening storms in central MN should remain north of the airfield before dissipating this evening. No additional concerns. /OUTLOOK FOR KMSP/ WED NIGHT...VFR. Winds NW 5-10 kts. THU...VFR. Winds NW 5-10 kts. THU NIGHT...VFR. Winds S 5 kts. FRI...VFR. Winds S 10-15 kts. SAT...VFR. Winds W-NW 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && UPDATE...TDK SHORT TERM... LONG TERM... AVIATION...TDK
Hazardous weather outlook, Sep 7, 9:42 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 942 AM CDT Tue Sep 7 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081445- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 942 AM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Sep 7, 7:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
730 PM CDT Tue Sep 7 2021
WIZ015-016-080115-
Barron WI-Rusk WI-
730 PM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of Rusk and northeastern
Barron Counties through 815 PM CDT...
At 729 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Birchwood to 5 miles northeast of Hawkins.
Movement was south at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rice Lake, Ladysmith, Bruce, Hawkins, Haugen, Weyerhaeuser, Canton,
Tony, Conrath, Glen Flora, Ingram and Brill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near water, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 4538 9092 4536 9093 4534 9120 4540 9168
4564 9180 4563 9067 4539 9068
TIME...MOT...LOC 0029Z 340DEG 25KT 4566 9164 4557 9065
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TDKNearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.